Missouri, 2006Damaging Wind in Missouri, August 19, 2006
August 19, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 19, 1:35 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 19, 1:35 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT SAT AUG 19 2006
.DISCUSSION...
STARTING TO SEE A FEW SMALL SHOWERS ON THE RADAR OVER TANEY COUNTY
WITH THE BULK OF SCATTERED STORMS ALONG AND SOUTH OF OUTFLOW
BOUNDARY IN NORTHERN ARKANSAS. ALONG MAIN THERMAL BOUNDARY EXTENDING
FROM NE MO TO CENTRAL KS...MAINLY POST-FRONTAL PRECIP HAS DEVELOPED.
MODIFYING THE KSGF SOUNDING FROM 12Z FOR CURRENT SURFACE CONDITIONS
GIVES CAPES AROUND 3200 J/KG WITH NO CAP. WHILE RADAR SHOWS A COUPLE
OF BOUNDARIES FROM BARRY COUNTY TO TANEY/CHRISTIAN COUNTIES...LIGHT
FLOW AND LACK OF FOCUSING MECHANISM WILL STILL KEEP STORM COVERAGE
ISOLATED AT BEST THROUGH THE AFTERNOON.
CONDITIONS IMPROVE FOR STORM DEVELOPMENT TONIGHT AS FRONT TO OUR
NORTH CONTINUES ITS SLOW PROGRESS SOUTHWARD INTO THE AREA.
ADDITIONAL LIFT AND DESTABILIZATION FROM SHORTWAVE TROUGH OVER SOUTH
CENTRAL KANSAS AND INCREASING LOW LEVEL MOISTURE SHOULD FINALLY GET
SOME DECENT RAINFALL OVER THE AREA DURING THE LATE NIGHT/EARLY
MORNING HOURS SUNDAY. QPF OF THE GFS MAY BE A LITTLE OVERDONE WITH
LARGE AREA OF 1.5 INCHES OVER CENTRAL MO. LEANED MORE TOWARD THE WRF
WHICH STILL GENERATES A SWATH OF ABOUT 0.5 INCHES OVER OUR CENTRAL
AND NORTHERN COUNTIES.
WILL HANG ONTO SOME SLIGHT CHANCES FOR RAIN ON SUNDAY AS LOW LEVEL
MOIST AXIS LAGS TO THE NORTH OF THE FRONT UNTIL MONDAY. THEREAFTER
WILL CONTINUE WITH DRY FORECAST THROUGH FRIDAY AS UPPER RIDGE
REMAINS STRONG OVER THE SOUTHERN AND CENTRAL U.S...FORCING MAIN
WESTERLIES TO REMAIN OVER THE NORTHERN TIER OF THE U.S. AND CANADA.
WENT AHEAD AND INCLUDED SLIGHT CHANCES FOR RAIN FRIDAY NIGHT AND
SATURDAY IN THE GRIDS AS ECMWF AND GFS SHOW AN UPPER LEVEL TROUGH
FINALLY MOVING INTO THE MISSOURI VALLEY.
TEMPERATURES FOR NEXT WEEK WILL REMAIN NEAR NORMAL THROUGH TUESDAY
BEFORE WARMING TO SLIGHTLY ABOVE NORMAL LATE IN THE WEEK. MMT
&&
.AVIATION...
FOR THE 18Z TAFS...NO AVIATION PROBLEMS THROUGH 6Z AS THE MAIN
LIFT/MOISTURE AND CONVECTION WILL REMAIN NORTH OF BOTH TERMINALS.
AFTER 6Z...DEEP LAYER MOISTURE INCREASES ALONG WITH LOCAL TERRAIN
EFFECTS TO DEVELOP LOWER CEILINGS...ESPECIALLY ALONG AND NORTH OF
THE OZARK PLATEAU. CURRENT IFR/MVFR CEILINGS ACROSS NORTHERN
MISSOURI MAY DEVELOP ACROSS OUR REGION BY 12Z AS ASSOCIATED
LIFT/DEEPER MOISTURE AND CONVECTION BEGIN TO AFFECT BOTH TERMINALS.
HAVE OPTED TO ONLY ADD PROB30 IN BOTH TAFS AFTER 12Z DUE TO SOME
UNCERTAINTIES OF PRECIPITATION FIELD AND ASSOCIATED LOWER LIFTED
CONDENSATION LEVELS. HOWEVER...MVFR/IFR CEILINGS WILL LIKELY DEVELOP
IF PRECIPITATION DEVELOPS AS NORTHEAST/EAST WIND FLOW CONTINUES.
LATER SHIFTS WILL NEED TO UPDATE IF TEMPO/PREVAILING CEILINGS AOB
1000 WILL DEVELOP AFTER 12Z...OR MAYBE EARLIER IF PRECIPITATION
BECOMES MORE WIDESPREAD. JLT
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 19, 3:35 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT SAT AUG 19 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 PM CDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS...WITH THE STRONGEST STORMS
CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HEAVY RAINFALL.
AREAS AFFECTED AND TIMING:
MAINLY ALONG AND SOUTH OF A LINE FROM SALEM TO BRANSON THIS
AFTERNOON...AND OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS
TONIGHT.
DISCUSSION:
AN OUTFLOW BOUNDARY EXTENDING ACROSS SOUTH CENTRAL MISSOURI THIS
AFTERNOON WILL FOCUS ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT
THROUGH THE AFTERNOON. WITH AN INCREASINGLY UNSTABLE AIRMASS OVER
THE AREA...A FEW STORMS MAY BECOME STRONG TO SEVERE...PRODUCING WIND
GUSTS TO 60 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL ALSO
LEAD TO LOCALIZED HEAVY RAINFALL AND MINOR FLOODING.
A COLD FRONT OVER NORTHERN MISSOURI WILL MOVE THROUGH CENTRAL AND
SOUTHERN MISSOURI TONIGHT...ACCOMPANIED BY A STRONG UPPER LEVEL
DISTURBANCE. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY THROUGH THE NIGHT. MODERATE INSTABILITY MAY ENABLE A FEW
THUNDERSTORMS TO BECOME SEVERE...WITH THE PRIMARY THREAT BEING WIND
GUSTS UP TO 60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING
SUNDAY MORNING. A FEW STORMS MAY BE CAPABLE OF PRODUCING WIND
GUSTS ABOVE 50 MPH. HOWEVER THE MAJORITY OF STORMS SHOULD REMAIN
BELOW SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE EXPECTED ISOLATED NATURE OF STRONG TO SEVERE
THUNDERSTORMS...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY
In the hours before
Local storm report, Aug 19, 4:17 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 W PROTEM 36.53N 92.91W
08/19/2006 TANEY MO PUBLIC
TREES DOWN. DIME SIZED HAIL ALSO REPORTED.
&&
DSAThunderstorm Wind, Howell
- When
- August 19, 6:45 PM CST
- Where
- Howell County, 6 mi E of West Plains
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.733, -91.733
Severe thunderstorm wind gusts blew siding off of a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Pennsylvania, August 19, 2006$75,000 · 52 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534946.